Arkansas, 2015Flash Flooding in Arkansas, November 28, 2015
November 28, 2015 · NWS LZK · 5 events in 4 counties and zones
A slow moving storm system moved through the region from the 27th through the 29th of November. Heavy rainfall resulted in flash flooding across central sections of the state.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving storm system moved through the region from the 27th through the 29th of November. Heavy rainfall resulted in flash flooding across central sections of the state.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 28, 11:12 AM CST, 1 hour 49 minutes earlier.
Area forecast discussion, Nov 28, 11:12 AM CST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1112 AM CST SAT NOV 28 2015
.AVIATION...
RAIN AND LOW CLOUDS WILL CONTINUE THROUGH THE PERIOD...WITH
CEILING AND VISBY RESTRICTIONS TO IFR OR LIFR. TAFS OUT SHORTLY.
&&
.PREV DISCUSSION... /ISSUED 415 AM CST SAT NOV 28 2015/
SHORT TERM...TODAY THROUGH SUNDAY NIGHT
LIGHT TO OCCASIONALLY MODERATE RAIN CONTINUES OVER THE MAJORITY OF
THE FORECAST AREA WITH THE EXCEPTION OF THE SOUTHEAST BUT THE RAIN
SHIELD CONTINUES TO SINK SLOWLY IN THAT DIRECTION. RAINFALL AMOUNTS
ARE IN EXCESS OF SIX INCHES OVER PARTS OF WESTERN ARKANSAS WITH A
LARGE SWATH OF TWO TO TWO AND A HALF INCHES OF RAIN ACROSS THE
MAJORITY OF THE FORECAST AREA.
RAINFALL RATES HAVE BEEN AVERAGING AROUND A QUARTER OF AN INCH PER
HOUR FOR THE MAJORITY OF THE EVENT. THESE RAINFALL RATES ARE LIKELY
TO CONTINUE FOR THE DURATION. CALLS TO LAW ENFORCEMENT OFFICIALS
INDICATE NO FLOODING CONCERNS AT THIS TIME LIKELY DUE TO THESE LIGHT
RAINFALL RATES. AREA CREEKS AND RIVERS HOWEVER ARE STARTING TO COME
UP AND THIS WILL LIKELY WILL CONTINUE. WILL CONTINUE TO MONITOR THE
SITUATION AND ISSUE WARNINGS AS NEEDED.
WITH RAINFALL RATES LIKELY NOT TO BECOME EXCESSIVE...FLOODING
SITUATION WILL LIKELY BECOME MORE OF AN INUNDATION TYPE OF EVENT AS
OPPOSED TO A FLASHY TYPE EVENT. THAT BEING SAID...WILL STILL
CONTINUE TO RUN WITH THE FLASH FLOOD WATCH IN ITS CURRENT FORM.
CURRENT SURFACE ANALYSIS INDICATES THE COLD FRONT HAS CLEARED THE
MAJORITY OF THE STATE WITH THE EXCEPTION OF THE SOUTHEAST CORNER.
TEMPS RANGE FROM THE MID 60S OVER THE SOUTHEAST TO THE UPPER 30S
ALONG THE MISSOURI BORDER. FRONT EXPECTED TO SLOWLY CRAWL TO THE
SOUTHEAST AS IT REMAINS GENERALLY PARALLEL TO THE ESTABLISHED
AND PRONOUNCED SOUTHWEST FLOW ALOFT.
SEVERAL WAVES OF LOW PRESSURE ARE STILL EXPECTED TO KICK OUT OF THE
UPPER LEVEL LOW SPINNING OVER THE GREAT BASIN AND WITH PWAT VALUES
STILL REMAINING VERY HIGH...PERIODS OF GENERALLY LIGHT RAIN WILL
CONTINUE THROUGH SUNDAY. THERE MAY BE POCKETS OF MODERATE RAINFALL
ASSOCIATED WITH THE INDIVIDUAL WAVES. THE PRECIPITATION WILL BECOME
MORE SCATTERED IN NATURE ON MONDAY WITH THE HEAVIER AMOUNTS EXPECTED
OVER THE SOUTHEAST AT THAT TIME. AN ADDITIONAL TWO TO THREE INCHES
OF RAIN IS STILL EXPECTED ACROSS THE MAJORITY OF THE FORECAST AREA.
SYSTEM FINALLY PULLS AWAY MONDAY NIGHT AND INTO EARLY TUESDAY WITH
MUCH DRIER ARE RETURNING. TEMPERATURES WILL AVERAGE A LITTLE BELOW
NORMAL THROUGH THE PERIOD WITH A FAIRLY SMALL DIURNAL RANGE
FOR THE NEXT DAY OR TWO.
LONG TERM...WEDNESDAY THROUGH FRIDAY
DRY CONDITIONS WILL RETURN TO THE STATE UNDER HIGH PRESSURE FOR THE
LONG TERM. WHILE THE GFS BRINGS ANOTHER SYSTEM INTO THE REGION FOR
LATE IN THE WEEK...DID NOT INTRODUCE RAIN CHANCES AS IT IS THE ONLY
GUIDANCE SHOWING THIS TREND. TEMPERATURES WILL BE COOL...WITH HIGHS
GENERALLY IN THE 50S AND LOWS IN THE 30S.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARKANSAS-BAXTER-BOONE-
CLARK-CLEBURNE-CONWAY-DALLAS-FAULKNER-FULTON-GARLAND-GRANT-HOT
SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-PERRY-PIKE-POLK-POPE-PRAIRIE-
PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-
YELL.
&&
AVIATION...57
Hazardous weather outlook, Nov 28, 5:00 AM CST, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SAT NOV 28 2015
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301100-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN-
BRADLEY-DREW-
500 AM CST SAT NOV 28 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE... TODAY AND TONIGHT
ADDITIONAL RAINFALL IS EXPECTED ONCE AGAIN TODAY AS ANOTHER UPPER
LEVEL DISTURBANCE LIFTS ACROSS THE STATE. MANY AREAS OF THE STATE
HAVE SEEN ANYWHERE BETWEEN THREE TO SIX INCHES OF RAIN WITH ANOTHER
INCH OR TWO INCHES POSSIBLE IN THESE AREA.
ADDITIONAL RAIN WILL LEAD TO RUN OFF CONCERNS WITH THE POTENTIAL OF
FLASH FLOODING CONTINUING. AS SUCH...THE FLASH FLOOD WATCH HAS BEEN
EXTENDED THROUGH SUNDAY AFTERNOON FOR SOUTHWEST...CENTRAL AND EAST
CENTRAL SECTIONS OF THE STATE.
IF YOUR PLANS INVOLVE TRAVEL ACROSS THE STATE...PLEASE BE AWARE
THAT AREA ROADS MAY BECOME COVERED IN WATER.
ANOTHER UPPER LEVEL WAVE WILL MOVE THROUGH SOUTHEAST ARKANSAS
TONIGHT BUT THIS AREA HAS NOT SEEN NEARLY AS MUCH RAIN AS OTHER
AREAS AND NO FLOODING PROBLEMS ARE EXPECTED.
IN ADDITION TO THE FLASH FLOOD THREAT...AREA RIVERS AND STREAMS IN
THE LOWER ARKANSAS...BUFFALO...BLACK...SPRING...AND WHITE RIVER
SYSTEM WILL BE THE MOST THREATENED WITH MINOR TO MODERATE FLOODING
POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
LIGHT RAIN WILL CONTINUE ACROSS THE SOUTHEAST ON MONDAY AS THE STORM
SYSTEM FINALLY BEGINS TO CLEAR THE STATE. DRIER AIR WILL FINALLY
PUSH INTO THE STATE ON TUESDAY...WITH THE RAINFALL SHIFTING EAST OF
THE AREA BY LATE TUESDAY. DRIER CONDITIONS WILL THEN CONTINUE
THROUGH WEDNESDAY AND BEYOND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
56
Flash Flood, Garland
- When
- November 28, 1:01 PM CST to 3:00 PM CST
- Where
- Garland County, 1.39 mi SSW of Piney to 1.65 mi NNW of Hot Spgs
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.491, -93.148
There was a swift water rescue at the 3800 block of Amity Rd. in Hot Springs. Several roads were closed throughout the county due to high water.
Flash Flood, Hot Spring
- When
- November 28, 3:15 PM CST to 5:15 PM CST
- Where
- Hot Spring County, 0.61 mi NE of Malvern Muni Arpt to 0.88 mi E of Oak Grove
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.337, -92.764
Many roads were closed throughout the county due to flooding.
Flash Flood, Hot Spring
- When
- November 28, 5:10 PM CST to 10:00 PM CST
- Where
- Hot Spring County, 1.95 mi W of Abco to 1.41 mi ENE of Oak Grove
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.354, -92.864
A swift water rescue saved a man from the Ouachita River near Grigsby Ford Rd. Several roads were flooded throughout the county.
Flash Flood, Perry
- When
- November 28, 5:46 PM CST to 7:45 PM CST
- Where
- Perry County, 1.95 mi ENE of Perry to 1.46 mi NNE of Antioch
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.060, -92.768
Several roads were closed throughout the county due to flooding.
Flash Flood, Saline
- When
- November 28, 5:54 PM CST to 7:00 PM CST
- Where
- Saline County, 2.99 mi E of Traskwood to 2.75 mi E of Traskwood
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.444, -92.598
A swift water rescue saved 4 people near Hwy 291 west of the Tull Bridge. Hwy 291 was closed due to high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Hawaii, November 28 to 30, 201512 events
- Flooding in Arkansas, November 28 to 30, 20157 events
- Winter Weather in Colorado, November 28 to 29, 20156 events
- Flash Flood and Heavy Rain in U.S. Virgin Islands, November 28, 20153 events
- Flash Flooding in Arkansas, November 28, 2015$5,000 · 2 events
- Flood and Heavy Rain in Missouri, November 28 to 29, 20152 events
- Flash Flood in Puerto Rico, November 28, 20151 event
- Waterspout in South Atlantic Coastal Waters, November 28, 20151 event
- Frost and Freeze in Oregon, November 28 to 29, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 608611, 608612, 608613, 608614, 608615.